Alert archive / California / Beach Hazards Statements in 2016

Beach Hazards Statement 11, NWS Los Angeles, CA

March 2, 2016Los Angeles County, California

NWS Los Angeles, CA issued this beach hazards statement at Mar 2, 2016, 1:30 AM PST for Los Angeles County, California. It took effect at Mar 3, 2016, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 2, 2016, 1:30 AM PST (09:30 UTC)
In effect from
Mar 3, 2016, 10:00 PM PST
Expired
Mar 2, 2016, 6:40 PM PST
In force
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2016-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2016-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2974 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

281 
WHUS46 KLOX 020930
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
130 AM PST WED MAR 2 2016

CAZ034-035-022300-
/O.NEW.KLOX.BH.S.0011.160304T0600Z-160306T0000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
130 AM PST WED MAR 2 2016

...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY EVENING
THROUGH SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR POSSIBLE HIGH SURF...WHICH IS IN
EFFECT FROM THURSDAY EVENING THROUGH SATURDAY AFTERNOON.

* HAZARDS...HIGH SURF CONDITIONS ARE POSSIBLE, BEGINNING THURSDAY
  EVENING AND CONTINUING THROUGH SATURDAY. SURF HEIGHTS OF 10 TO
  15 FEET WITH LOCAL SETS TO 18 FEET WILL BE POSSIBLE ALONG WEST
  FACING BEACHES. 

* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP
  CURRENTS CAN PULL SWIMMER AND SURFERS OUT TO SEA. SNEAKER WAVES
  CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK JETTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

CAZ039>041-087-022300-
/O.NEW.KLOX.BH.S.0011.160304T1200Z-160306T0000Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
130 AM PST WED MAR 2 2016

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
BEACH HAZARDS STATEMENT FOR POSSIBLE HIGH SURF...WHICH IS IN
EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY AFTERNOON.

* HAZARDS...HIGH SURF CONDITIONS ARE POSSIBLE, BEGINNING LATE
  THURSDAY NIGHT AND CONTINUING THROUGH SATURDAY. SURF HEIGHTS OF
  5 TO 8 FEET WITH LOCAL SETS TO 10 FEET WILL BE POSSIBLE ALONG
  WEST FACING BEACHES.

* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP
  CURRENTS CAN PULL SWIMMER AND SURFERS OUT TO SEA. SNEAKER WAVES
  CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK JETTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

RAT
2 follow-up statements
047 
WHUS46 KLOX 022304
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
304 PM PST WED MAR 2 2016

CAZ034-035-030715-
/O.CON.KLOX.BH.S.0011.160304T0600Z-160306T0000Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
304 PM PST WED MAR 2 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY
EVENING THROUGH SATURDAY AFTERNOON...

* HAZARDS...HIGH SURF CONDITIONS ARE POSSIBLE... BEGINNING 
  THURSDAY EVENING AND CONTINUING THROUGH SATURDAY. SURF HEIGHTS 
  OF 10 TO 15 FEET WITH LOCAL SETS TO 18 FEET WILL BE POSSIBLE 
  ALONG WEST FACING BEACHES. 

* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMER AND SURFERS OUT TO SEA. SNEAKER 
  WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK 
  JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$

CAZ039>041-087-030715-
/O.CON.KLOX.BH.S.0011.160304T1200Z-160306T0000Z/
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
304 PM PST WED MAR 2 2016

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE THURSDAY
NIGHT THROUGH SATURDAY AFTERNOON...

* HAZARDS...HIGH SURF CONDITIONS ARE POSSIBLE... BEGINNING LATE 
  THURSDAY NIGHT AND CONTINUING THROUGH SATURDAY. SURF HEIGHTS 
  OF 5 TO 8 FEET WITH LOCAL SETS TO 10 FEET WILL BE POSSIBLE 
  ALONG WEST FACING BEACHES. 

* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMER AND SURFERS OUT TO SEA. SNEAKER 
  WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK 
  JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND
SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE
USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD
TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE SHORE.

&&

$$
981 
WHUS46 KLOX 030240
CFWLOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
640 PM PST WED MAR 2 2016

...EXTENDED PERIOD OF HIGH SURF CONDITIONS INTO EARLY NEXT WEEK
   WITH POTENTIAL DAMAGING SURF AND MODERATE COASTAL FLOODING BY
   MONDAY...

.A LONG PERIOD WEST SWELL WILL ARRIVE TO THE CENTRAL COAST ON
THURSDAY NIGHT...SPREADING TO VENTURA AND LOS ANGELES COUNTIES
EARLY FRIDAY MORNING. AN EVEN LARGER WEST SWELL WILL LIKELY IMPACT
WEST FACING BEACHES SUNDAY NIGHT THROUGH TUESDAY. DURING THIS
TIME...THERE WILL BE THE POTENTIAL FOR DAMAGING SURF AND
SIGNIFICANT BEACH EROSION WHICH MAY REQUIRE AN UPGRADE TO A HIGH
SURF WARNING. THE COMBINATION OF VERY LARGE SURF AND PROJECTED
HIGH TIDES IN EXCESS OF 6 FEET WILL ALSO BRING THE RISK OF
MODERATE COASTAL FLOODING NEAR TIMES OF HIGH TIDE MONDAY INTO
TUESDAY.

CAZ034-035-031200-
/O.CAN.KLOX.BH.S.0011.160304T0600Z-160306T0000Z/
/O.NEW.KLOX.SU.Y.0013.160304T0600Z-160308T2300Z/
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-
640 PM PST WED MAR 2 2016

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 3 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 10 PM THURSDAY TO
3 PM PST TUESDAY. 

* SURF AND TIMING...SURF OF 10 TO 15 FEET WITH MAX SETS TO 18 FEET
  CAN BE EXPECTED FROM LATE THURSDAY EVENING THROUGH SUNDAY. FROM
  SUNDAY NIGHT THROUGH TUESDAY MORNING...EVEN LARGER AND
  POTENTIALLY DAMAGING SURF OF 15 TO 20 FEET WITH MAX SETS TO 22
  FEET WILL BE POSSIBLE. 
 
* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING DUE TO
  THE VERY LARGE SURF AND STRONG RIP CURRENTS. SNEAKER WAVES CAN
  SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK JETTIES. THE
  EXTENDED PERIOD OF HIGH SURF WILL ALSO BRING THE RISK OF
  SIGNIFICANT BEACH EROSION. DURING THE PEAK OF THIS SURF EVENT
  FROM SUNDAY NIGHT THROUGH TUESDAY MORNING...THERE WILL ALSO BE
  A THREAT OF DAMAGE TO COASTAL STRUCTURES SUCH AS PIERS.

* COASTAL FLOOD OUTLOOK...THE COMBINATION OF VERY LARGE SURF AND
  PROJECTED HIGH TIDES IN EXCESS OF 6 FEET COULD BRING THE RISK OF
  MODERATE COASTAL FLOODING INTO BEACH PARKING LOTS AS WELL AS
  NORMALLY DRY BEACH CAMPGROUNDS AND ROADWAYS NEAR TIMES OF HIGH
  TIDE MONDAY INTO TUESDAY MORNING.

* LOCATIONS...HIGHEST SURF ON WEST AND NORTHWEST FACING BEACHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ040-041-087-031200-
/O.CAN.KLOX.BH.S.0011.160304T1200Z-160306T0000Z/
/O.NEW.KLOX.SU.Y.0013.160304T1200Z-160308T2300Z/
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
CATALINA AND SANTA BARBARA ISLANDS-
640 PM PST WED MAR 2 2016

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 3 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 3 PM
PST TUESDAY. 

* SURF AND TIMING...SURF OF 6 TO 10 FEET WITH MAX SETS TO 13 FEET
  CAN BE EXPECTED ACROSS WEST FACING BEACHES FRIDAY INTO SUNDAY
  NIGHT. FROM MONDAY THROUGH TUESDAY MORNING...EVEN LARGER AND
  POTENTIALLY DAMAGING SURF OF 10 TO 15 FEET WITH MAX SETS TO 17 FEET
  WILL BE POSSIBLE.
 
* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING DUE TO
  THE VERY LARGE SURF AND STRONG RIP CURRENTS. SNEAKER WAVES CAN
  SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK JETTIES. THE
  EXTENDED PERIOD OF HIGH SURF WILL ALSO BRING THE RISK OF
  SIGNIFICANT BEACH EROSION. DURING THE PEAK OF THIS SURF EVENT
  FROM MONDAY THROUGH TUESDAY MORNING...THERE WILL ALSO BE A
  THREAT OF DAMAGE TO COASTAL STRUCTURES SUCH AS PIERS.

* COASTAL FLOOD OUTLOOK...THE COMBINATION OF VERY LARGE SURF AND
  PROJECTED HIGH TIDES NEAR 6.5 FEET COULD BRING THE RISK OF
  MODERATE COASTAL FLOODING INTO BEACH PARKING LOTS AS WELL AS
  NORMALLY DRY BEACH CAMPGROUNDS AND ROADWAYS NEAR TIMES OF HIGH
  TIDE MONDAY INTO TUESDAY MORNING.

* LOCATIONS...HIGHEST SURF ON WEST FACING BEACHES...ESPECIALLY
  NEAR VENTURA HARBOR AND MANHATTAN BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

CAZ039-031200-
/O.CAN.KLOX.BH.S.0011.160304T1200Z-160306T0000Z/
/O.NEW.KLOX.SU.Y.0013.160304T1200Z-160308T2300Z/
SANTA BARBARA COUNTY SOUTH COAST-
640 PM PST WED MAR 2 2016

...HIGH SURF ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 3 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 3 PM
PST TUESDAY.  

* SURF AND TIMING...SURF OF 5 TO 7 FEET WITH MAX SETS TO 9 FEET
  CAN BE EXPECTED.

* IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP 
  CURRENTS CAN PULL SWIMMER AND SURFERS OUT TO SEA. SNEAKER 
  WAVES CAN SUDDENLY WASH PEOPLE OFF OF BEACHES AND ROCK 
  JETTIES. 

* LOCATIONS...HIGHEST SURF ON WEST FACING BEACHES SUCH AS RINCON
  POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL
MAKE SWIMMING AND ROCK JETTIES DANGEROUS.

REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE
UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A
LIFEGUARD.

&&

$$

GOMBERG/SIRARD

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 1, 10:00 PM PST, 3 hours 30 minutes earlier.

Area forecast discussion, Mar 1, 10:00 PM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1000 PM PST TUE MAR 1 2016

.SYNOPSIS...
THE ONSHORE FLOW WILL CONTINUE THE OVERNIGHT COASTAL MARINE
LAYER AND START A COOLING TREND ON WEDNESDAY. A LOW WILL MOVE
SOUTH BY FRIDAY NIGHT WITH POSSIBLE PRECIPITATION FROM SANTA
BARBARA AND NORTHWARD. THE PRECIPITATION SHOULD SPREAD TO LOS
ANGELES BY SATURDAY NIGHT AND MAY LINGER INTO LATE MONDAY WITH
NEAR NORMAL TEMPERATURES.

&&

.SHORT TERM...(TUE-FRI)

GENERALLY QUIET WX ACROSS THE FORECAST AREA THIS EVENING. THERE WAS
SOME PATCHY LOW CLOUDS AND FOG NOTED ALONG THE COAST S OF POINT
CONCEPTION...WITH PATCHY DENSE FOG NOTED ALONG THE SBA S COAST.
OTHERWISE MOSTLY CLEAR SKIES PREVAILED WITH SOME HI CLOUDS MOVING
OVER THE AREA. LOCALLY GUSTY NW TO N WINDS WERE ALSO NOTED THROUGH
PASSES AND CANYONS ALONG THE SBA S COAST AND MTNS...AND ALSO ALONG
THE I-5 CORRIDOR OF THE L.A. COUNTY MTNS. A FEW MORE HI CLOUDS
SHOULD MOVE INTO THE AREA OVERNIGHT FOR GENERALLY FAIR SKIES FOR
MANY AREAS. HOWEVER...ALONG THE COAST S OF PT CONCEPTION...AND EDDY
WILL DEVELOP AND HELP TO EXPAND LOW CLOUDS AND FOG ALONG THE COAST
AGAIN...WITH PATCHY DENSE FOG EXPECTED DUE TO A VERY SHALLOW MARINE
INVERSION AROUND 600 FT OR SO. LOCALLY GUSTY NW TO N WINDS WILL
PERSIST OVERNIGHT...ESPECIALLY ALONG THE I-5 CORRIDOR.

AN UPPER LEVEL RIDGE WILL PERSIST OVER SRN CA TONIGHT AND WED...THEN
SLOWLY WEAKEN WED NIGHT AND THU AS A BROAD UPPER LEVEL TROF
APPROACHES THE CA COAST FROM THE E PAC. THE BROAD UPPER TROF WILL
LINGER OFF THE COAST THU NIGHT AND FRI...WITH A BROAD WSW FLOW ALOFT
INTO SRN CA ALONG WITH SLOWLY LOWERING 500 MB HEIGHTS.

DRY WEATHER WILL PREVAIL ACROSS THE FORECAST AREA WEDNESDAY THROUGH
THURSDAY NIGHT. IT LOOKS LIKE A WEAKENING COLD FRONT WILL MOVE
SLOWLY INTO SLO/SBA COUNTIES WITH INCREASING CLOUDS THU NIGHT...AND
A SLIGHT CHANCE OF SHOWERS MOVING IN BY FRI AFTERNOON...ALTHO THE
LATEST NAM IS FORECASTING SOME PRECIPITATION IN THIS AREA AS EARLY
AS THU EVENING. HOWEVER...WILL NOT MAKE ANY CHANGES THIS EVENING TO
THE TIMING OF ANY SHOWERS MOVING INTO AREAS N OF POINT CONCEPTION
LATE THIS WEEK PENDING FURTHER MODEL RUNS. IT LOOKS LIKE LOW CLOUDS
AND FOG WILL AFFECT THE ENTIRE COAST EACH NIGHT AND MORNING WED
NIGHT THRU FRI MORNING...WITH FURTHER INLAND EXTENT TO THE ADJACENT
VLYS THANKS FOR INCREASING ONSHORE FLOW AND A DEEPENING MARINE
LAYER. OTHERWISE...MOSTLY CLEAR SKIES WITH SOME HI CLOUDS WILL
PREVAIL INTO THU MORNING. PARTLY CLOUDY SKIES OVERALL WILL THEN
AFFECT THE FORECAST AREA THU AFTERNOON INTO FRI MORNING...AND PARTLY
TO MOSTLY CLOUDY SKIES FOR FRI AFTERNOON.

TEMPS ACROSS THE REGION ARE FORECAST TO BE SIGNIFICANTLY ABOVE
NORMAL FOR MANY AREAS ON WED...WARMEST IN THE VLYS WITH HIGHS IN THE
LOWER TO MID 80S WHICH IS ABOUT 12-16 DEG ABOVE NORMAL. TEMPS WILL
COOL SOME BUT REMAIN A BIT ABOVE NORMAL ON THU...THEN COOL FURTHER
TO NEAR TO SLIGHTLY ABOVE NORMAL ON FRI.

.LONG TERM...(SAT-TUE)

ON SATURDAY THE WARM FRONT SHIFTS NORTH AND WEST AND LIFTS ALL THE
LOWER LEVEL MOISTURE WELL NORTH OF SLO COUNTY. STILL HAVE A VERY
THICK HIGH LEVEL MOISTURE SHIELD, ESPECIALLY NORTH OF SBA, SO
STILL A LOT OF CLOUDS AROUND, ESPECIALLY ACROSS NRN AREAS, BUT
DIMINISHING PRECIP CHANCES THROUGH THE DAY UP NORTH.

A POTENT BUT VERY FAST MOVING COLD FRONT WILL WHIP THROUGH THE
AREA EITHER SATURDAY NIGHT OR SUNDAY MORNING. THE GFS AND ECMWF
REMAIN AT ODDS WITH THE TIMING, AND THE GFS CLEARLY IS THE
STRONGER OF THE TWO WITH MUCH BETTER PVA AND STRONGER SOUTHERLY
FLOW, BUT THE GFS IS ABOUT 6 HOURS SLOWER. BOTH SOLUTIONS WOULD
SUPPORT ABOUT 3 HOURS OF AT LEAST MODERATE TO HEAVY RAIN WITH THE
FRONT, BUT EVEN WITHOUT CONVECTION THE GFS SOLUTION MIGHT BE
BORDERING ON RAINFALL RATES OF A HALF INCH PER HOUR, WHICH OPENS
THE DOOR FOR POSSIBLE BURN AREA ISSUES. SO WILL HAVE TO MONITOR
THIS OVER THE NEXT COUPLE DAYS.

BEHIND THAT FRONT LATE SUNDAY INTO MONDAY MORNING WE REMAIN IN A
FAIRLY MOIST WEST/NORTHWEST FLOW WHICH ISN'T PARTICULARLY
CONDUCIVE TO PRECIP SOUTH OF PT CONCEPTION BUT MODELS SHOW SOME
ENERGY ALOFT COMING THROUGH SO IT'S HARD TO RULE OUT SHOWERS AT
THIS POINT. MODEL QPF IS PRETTY LIGHT THOUGH SO PROBABLY NOT MORE
THAN MAYBE ANOTHER QUARTER OR HALF INCH ON TOP OF WHAT HAPPENS
WITH THE COLD FRONT SUNDAY.

FAIRLY LOW CONFIDENCE IN THE DETAILS LATE MONDAY AND TUESDAY AS
WELL. THE EC TRANSITIONS TO A MUCH DRIER NORTH TO NORTHEAST FLOW
LATE MONDAY INTO TUESDAY WHILE THE GFS BRINGS IN ANOTHER SLUG OF
MOISTURE MONDAY NIGHT FOR ANOTHER SHOT OF PRECIP. THIS FAR OUT
MODELS TEND TO BE PRETTY FLIPPANT WITH THESE SORTS OF FEATURES SO
AGAIN, CONFIDENCE LOW.

&&

.AVIATION...02/0540Z.

AT 0354Z AT KLAX...THE MARINE LAYER WAS ABOUT 800 FEET DEEP. THE
TOP OF THE MARINE INVERSION WAS NEAR 2100 FEET WITH A TEMPERATURE
OF 22 DEGREES CELSIUS.

FAIRLY WIDESPREAD LOW CLOUDS/FOG WITH LIFR TO VLIFR IN COASTAL
AREAS S OF PT CONCEPTION OVERNIGHT/WED MORNING. VLIFR CONDS COULD
SPREAD INTO THE SAN GABRIEL VALLEY. EXPECT CONDS TO IMPROVE TO
MVFR BY 17Z-18Z IN MOST AREAS...EXCEPT CLOSER TO 19Z NEAR THE
COAST. AREAS N OF PT CONCEPTION SHOULD HAVE VFR CONDS
OVERNIGHT/WED WITH SOME HIGH CLOUDS. EXPECT AN EARLY ONSET
OF STRATUS WITH GENERALLY IFR CONDS IN MOST COASTAL AREAS
WED EVENING.

KLAX...LOW CONFIDENCE IN THE 06Z TAF. THERE IS A 20 PERCENT CHANCE
THAT THE RETURN OF VLIFR CONDS WILL HOLD OFF UNTIL 09Z. THERE
IS A 20 TO 30 PERCENT CHANCE THAT CIGS WILL LINGER THROUGH 22Z.

KBUR...MODERATE TO HIGH CONFIDENCE IN THE 06Z TAF. THERE IS A 20
PERCENT CHANCE OF MVFR VSBYS BETWEEN 08Z AND 18Z...AND JUST A 10
PERCENT CHANCE OF VLIFR CONDS BETWEEN 10Z AND 15Z.

&&

.MARINE...01/830 PM.

WIND AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH
WEDNESDAY...ALTHO LOCAL GUSTS TO SCA LEVELS WILL BE POSSIBLE TONIGHT
AROUND POINT CONCEPTION. SEAS WILL BUILD ON THURSDAY AND REMAIN HIGH
THROUGH SUNDAY MORNING...THEN BUILD TO EVEN LARGER LEVELS BY LATE
SUNDAY

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...SIRARD/MW
AVIATION...DB
MARINE...SIRARD/KJ
SYNOPSIS...SETO

WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 1, 10:14 AM PST, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1014 AM PST TUE MAR 1 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-021400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1014 AM PST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

A WET WEATHER PATTERN WILL DEVELOP BETWEEN FRIDAY AND MONDAY
AND BRING RAIN...WIND...AND HIGH SURF TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MW

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 2:10 AM PSTDense Fog AdvisoryLOX7 hr
Mar 2, 2:27 PM PSTSmall Craft AdvisoryLOX12 hr

Nearby

Beach Hazards Statements in California, 2016Every beach hazards statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.